Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jul 27, 2021, 6:16 AM CDT for Portage County, Wood County, Wisconsin. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 6:16 AM CDT (11:16 UTC)
- Expired
- Jul 27, 2021, 7:00 AM CDT
- In force
- 44 min
- Issued by
- NWS Green Bay, WI
Counties Portage County, WI, Wood County, WI
The radar
The La Crosse radar (KARX), 139 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 11.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 591 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2073 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted.
692 WWUS83 KGRB 271116 SPSGRB Special Weather Statement National Weather Service Green Bay WI 616 AM CDT Tue Jul 27 2021 WIZ030-035-036-271200- Wood WI-Marathon WI-Portage WI- 616 AM CDT Tue Jul 27 2021 ...SPECIAL WEATHER STATEMENT... At 615 AM CDT, Doppler radar was tracking a strong thunderstorm near Marshfield, or 24 miles northwest of Wisconsin Rapids, moving southeast at 35 mph. Heavy rain, pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Stevens Point, Wisconsin Rapids, Marshfield, Mosinee, Spencer, Whiting, Bevent, Amherst, Pittsville and Lake Wazeecha. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4483 9032 4482 8922 4436 8922 4438 9032 TIME...MOT...LOC 1115Z 303DEG 30KT 4471 9007 $$ Bersch
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 27, 4:03 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 27, 4:03 AM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 403 AM CDT Tue Jul 27 2021 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Wednesday Issued at 402 AM CDT Tue Jul 27 2021 The first linear MCS that produced widespread damaging winds over northern and eastern WI has weakened and shifted across Lake Michigan, while another west to east oriented line of storms was dropping south across the forecast area. This line was being sustained by WAA/moisture convergence and a weak short-wave trough, and MUCAPE of 1500-2000 j/kg over north central/central WI. Expect the strrongest cells to move through central WI early this morning, with convection weakening in the east as it encounters an air mass that was overturned by earlier storms. All of this convection will result in the frontal boundary getting shoved to our south this morning, which should bring a lull in the precipitation this afternoon into tonight, with only isolated storms anticipated. Highs today should be in the upper 70s and lower 80s north, and middle to upper 80s south, with an easterly wind component keeping the lakeshore counties in the 70s. Lows tonight should be in the upper 50s to middle 60s. On Wednesday, a surface/850 mb warm front will lift back toward the region, as low pressure moves into MN. Strong WAA will cause scattered/numerous thunderstorms to develop during the afternoon. With increasing instability and very strong deep layer shear/helicity, severe thunderstorms (including supercells) look like a good bet. High temperatures will be in the lower 80s north, and middle to upper 80s south, with slightly cooler readings along the lakeshore. Heat indices may reach the middle 90s in parts of central WI. .LONG TERM...Wednesday Night Through Monday Issued at 402 AM CDT Tue Jul 27 2021 Severe weather indices are pointing toward a potentially significant severe weather and heavy rainfall event Wednesday night. A warm front will lift into central WI, accompanied by MUCAPE of 2000-4000 j/kg, deep layer shear of 55-70 knots, 0-3km helicities of 400-600, low LCL heights and abundant low-level CAPE. Supercells, including potential for a high-end severe event and a few tornadoes, are a concern for especially the southwest half of the forecast area, where SPC has highlighted an enhanced risk of severe storms. With PWATS around 2 inches and 850 mb Tds of 14-17 C, torrential rainfall is also a significant concern. Most of the convection should shift south of the region by Thursday morning. The next chance of thunderstorms will be late Friday night into Saturday, when a cold front and associated short-wave trough move through. Instability, moisture and shear are much more modest than the midweek set-up, but could still see a few strong to severe storms. Canadian high pressure should bring drier and somewhat cooler weather for the end of the weekend and early part of next week. && .AVIATION...for 06Z TAF Issuance Issued at 1241 AM CDT Tue Jul 27 2021 A line of thunderstorms with strong to damaging winds will continue to progress through far northeast and east central WI early in the TAF period. At this time, it appears that the worst of the storms will stay north of OSH, but a gust front will pass through with a wind shift to the north shortly after 06z, and there is a chance of storms between 07z-09z. More thunderstorms are developing in an area of WAA/moisture convergence and increasing elevated instability over northwest WI, and these storms will likely track southeast through parts of central WI early this morning. It appears that weather will quiet down later this morning/afternoon, but will take a closer look at these trends with the 12z TAFs. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......Kieckbusch AVIATION.......Kieckbusch
Hazardous weather outlook, Jul 27, 4:19 AM CDT, 1 hour 57 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 419 AM CDT Tue Jul 27 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-280930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 419 AM CDT Tue Jul 27 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight There is a chance of thunderstorms this morning. Brief gusty winds and heavy downpours are anticipated with any storms. There should be lull in thunderstorm activity this afternoon and tonight, though an isolated storm or two cannot be ruled out. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A significant severe weather event is looking more likely Wednesday afternoon into Wednesday night. Any of the thunderstorms could be severe and produce damaging winds and large hail. A tornado or two will also be possible, especially from central Wisconsin into the southern Fox Valley. Torrential rainfall is also likely, and may lead to flooding. Humid conditions are also likely through Wednesday. The heat index could reach the lower to middle 90s across central Wisconsin and the southern Fox Valley. The combination of heat and humidity will result in an elevated risk of heat related illness, especially for individuals in poor health. There is also a threat of thunderstorms on Saturday, though it is too early to determine if severe weather will occur. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday afternoon and night. LMZ521-522-541>543-280930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 419 AM CDT Tue Jul 27 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight There is a chance of thunderstorms, especially this morning. Gusty winds and brief heavy rainfall will be possible with the storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms will continue to be possible at times Wednesday afternoon and Wednesday night. Any storms that develop will be capable of producing strong winds, hail, torrential rainfall, and lightning. There is also a chance of thunderstorms on Saturday. Kieckbusch
In the hours before
Special weather statement, Jul 27, 2:30 AM CDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Green Bay WI
230 AM CDT Tue Jul 27 2021
WIZ011-019-021-270815-
Langlade WI-Northern Oconto County WI-Forest WI-
230 AM CDT Tue Jul 27 2021
...SPECIAL WEATHER STATEMENT...
At 230 AM CDT, Doppler radar was tracking a strong thunderstorm over
Veterans Memorial County Park, or 13 miles north of Antigo, moving
southeast at 45 mph.
Heavy rain, pea size hail and winds in excess of 30 mph will be
possible with this storm.
Locations impacted include...
Antigo, White Lake, Parrish, Pearson, Gardner Dam Scout Camp,
Woodlawn, Veterans Memorial County Park, Ma Ka Ja Wan Scout
Reservation, Langlade and Elcho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4547 8943 4547 8905 4548 8905 4549 8879
4532 8864 4512 8865 4512 8942
TIME...MOT...LOC 0730Z 298DEG 39KT 4533 8915
BerschSpecial weather statement, Jul 27, 2:41 AM CDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Green Bay WI
241 AM CDT Tue Jul 27 2021
WIZ018>020-030-031-270830-
Shawano WI-Langlade WI-Marathon WI-Menominee WI-Lincoln WI-
241 AM CDT Tue Jul 27 2021
...SPECIAL WEATHER STATEMENT...
At 240 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Veterans Memorial County Park to near
Medford. Movement was southeast at 50 mph.
Pea size hail, winds in excess of 30 mph, and torrential rainfall
will be possible with these storms.
Locations impacted include...
Wausau, Shawano, Antigo, Marshfield, Weston, Merrill, Rib Mountain,
Mosinee, Abbotsford and Spencer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4503 9031 4504 9020 4512 9020 4512 9005
4534 9005 4543 8893 4538 8893 4538 8886
4467 8849 4468 9032
TIME...MOT...LOC 0740Z 312DEG 44KT 4524 8906 4511 9026
KurimskiSpecial weather statement, Jul 27, 3:20 AM CDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Green Bay WI
320 AM CDT Tue Jul 27 2021
WIZ019>021-030-031-035>039-074-270900-
Southern Oconto County WI-Waupaca WI-Shawano WI-Langlade WI-
Outagamie WI-Northern Oconto County WI-Wood WI-Marathon WI-
Portage WI-Brown WI-Menominee WI-
320 AM CDT Tue Jul 27 2021
...SPECIAL WEATHER STATEMENT...
At 320 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gillett to near Mosinee to near Owen.
Movement was southeast at 50 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Green Bay, Wausau, Stevens Point, Wisconsin Rapids, Shawano, Antigo,
Waupaca, Marshfield, Weston and New London.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4503 9031 4504 9020 4512 9020 4511 8843
4445 8781 4432 8883 4440 9032
TIME...MOT...LOC 0820Z 307DEG 42KT 4491 8842 4477 8957 4491 9054
KurimskiSpecial weather statement, Jul 27, 3:51 AM CDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Green Bay WI
351 AM CDT Tue Jul 27 2021
WIZ022-030-031-035>040-045-048>050-074-271000-
Calumet WI-Waupaca WI-Outagamie WI-Winnebago WI-Wood WI-Marathon WI-
Portage WI-Brown WI-Southern Oconto County WI-Shawano WI-Kewaunee WI-
Waushara WI-Manitowoc WI-Door WI-
351 AM CDT Tue Jul 27 2021
...SPECIAL WEATHER STATEMENT...
At 351 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bay Shore Park to 10 miles north of
Waupaca to 11 miles west of Greenwood. Movement was southeast at 55
mph.
Pea size hail, winds in excess of 30 mph, and torrential rainfall
will be possible with these storms.
Locations impacted include...
Green Bay, Appleton, Oshkosh, Manitowoc, Stevens Point, Wisconsin
Rapids, Shawano, Waupaca, Kewaunee and Wautoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4390 8889 4398 8889 4398 8960 4425 8960
4425 9032 4501 9032 4486 8915 4487 8777
4486 8777 4471 8792 4463 8793 4487 8760
4466 8733 4433 8748 4418 8745 4389 8770
4389 8816 4394 8816 4394 8840 4389 8840
TIME...MOT...LOC 0851Z 305DEG 50KT 4464 8792 4451 8906 4476 9084
KurimskiLocal storm report, Jul 27, 5:58 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
558 AM CDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 AM TSTM WND GST 5 NNE BREED 45.12N 88.37W
07/27/2021 M77 MPH OCONTO WI MESONET
MOUNTAIN RAWS FIRE OBSERVATION.
&&
ECKBERGSpecial weather statement, Jul 27, 6:16 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Green Bay WI 616 AM CDT Tue Jul 27 2021 WIZ030-035-036-271200- Wood WI-Marathon WI-Portage WI- 616 AM CDT Tue Jul 27 2021 ...SPECIAL WEATHER STATEMENT... At 615 AM CDT, Doppler radar was tracking a strong thunderstorm near Marshfield, or 24 miles northwest of Wisconsin Rapids, moving southeast at 35 mph. Heavy rain, pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Stevens Point, Wisconsin Rapids, Marshfield, Mosinee, Spencer, Whiting, Bevent, Amherst, Pittsville and Lake Wazeecha. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4483 9032 4482 8922 4436 8922 4438 9032 TIME...MOT...LOC 1115Z 303DEG 30KT 4471 9007 Bersch
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:26 PM CDT | Special Weather Statement | GRB | Door | 49 min |
| Jul 26, 8:33 PM CDT | Special Marine Warning | GRB | 36 min | |
| Jul 26, 9:43 PM CDT | Special Weather Statement | GRB | Vilas | 62 min |
| Jul 26, 10:30 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Vilas | 50 min |
| Jul 26, 10:37 PM CDT | Special Weather Statement | GRB | Langlade, Lincoln | 53 min |
| Jul 26, 10:45 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 45 min |
| Jul 26, 11:06 PM CDT | Severe Thunderstorm Warning | GRB | Florence | 54 min |
| Jul 26, 11:11 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Langlade, Lincoln, Marathon, Oneida | 49 min |
| Jul 26, 11:33 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Menominee, Oconto, Shawano | 57 min |
| Jul 26, 11:39 PM CDT | Special Weather Statement | GRB | Marinette | 36 min |
| Jul 26, 11:58 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Outagamie, Portage, Waupaca | 62 min |
| Jul 27, 12:16 AM CDT | Special Marine Warning | GRB | 89 min | |
| Jul 27, 12:24 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Marinette, Oconto, Shawano | 66 min |
| Jul 27, 12:37 AM CDT | Special Marine Warning | GRB | 83 min | |
| Jul 27, 12:51 AM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 54 min |
| Jul 27, 12:52 AM CDT | Special Weather Statement | GRB | Calumet, Winnebago | 38 min |
| Jul 27, 12:55 AM CDT | Special Weather Statement | GRB | Manitowoc | 35 min |
| Jul 27, 1:18 AM CDT | Special Weather Statement | GRB | Oneida | 42 min |
| Jul 27, 1:28 AM CDT | Severe Thunderstorm Warning | GRB | Oneida | 32 min |
| Jul 27, 1:42 AM CDT | Special Weather Statement | GRB | Manitowoc | 48 min |
| Jul 27, 1:53 AM CDT | Special Weather Statement | GRB | Lincoln | 52 min |
| Jul 27, 2:30 AM CDT | Special Weather Statement | GRB | Langlade | 45 min |
| Jul 27, 2:41 AM CDT | Special Weather Statement | GRB | Langlade, Lincoln, Marathon, Menominee, Shawano | 49 min |
| Jul 27, 3:20 AM CDT | Special Weather Statement | GRB | Brown, Marathon, Menominee, Outagamie, Portage, Shawano and 2 more | 40 min |
| Jul 27, 3:51 AM CDT | Special Weather Statement | GRB | Brown, Calumet, Kewaunee, Manitowoc, Marathon, Outagamie and 6 more | 69 min |
| Jul 27, 6:58 AM CDT | Special Weather Statement | GRB | Portage, Wood | 47 min |
| Jul 27, 7:27 AM CDT | Special Weather Statement | GRB | Waushara | 63 min |
| Jul 27, 8:33 AM CDT | Special Weather Statement | GRB | Calumet, Manitowoc, Portage, Waushara, Winnebago, Wood | 57 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.